MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G51595
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.G4- pma/510(k) #: k173035.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub of an 'ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter' was found to be leaking prior to use.The procedure was completed by using another new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: on 03jul2024, it was reported that the hub of an 'ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter' was found to be leaking prior to use.The procedure was completed by using another new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, instructions for use as well as visual inspection and functional test of the returned product, were conducted during the investigation.The ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was returned in an opened and prepped condition.The cap/mac-loc adapter connection site passed the required gap gauge requirement.During tabletop testing, a leak test confirmed fluid escaping at the cap/mac-loc adaptor connection site.The investigation discovered a flap to be present when looking down the lumen of the mac-loc adaptor.Based on this discovery, it was determined the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) [ t_multi2_rev1, multipurpose drainage catheter] states the following.How supplied.Upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of returned device suggests that the device was manufactured out of specification.However, review of the dmr and dhr suggests that there are no additional nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a manufacturing and quality control deficiency contributed to the event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19459189
Report Number1820334-2024-00761
Device Sequence Number6652504
Product Code FGE
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)250106(10)14457113
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2025
Device Model NumberG51595
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number14457113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown